OSA's Digital Library

Optics Express

Optics Express

  • Editor: Michael Duncan
  • Vol. 11, Iss. 11 — Jun. 2, 2003
  • pp: 1322–1327

Channel allocation algorithm for WDM systems

Vrizlynn L. L. Thing, P. Shum, and M. K. Rao  »View Author Affiliations


Optics Express, Vol. 11, Issue 11, pp. 1322-1327 (2003)
http://dx.doi.org/10.1364/OE.11.001322


View Full Text Article

Enhanced HTML    Acrobat PDF (90 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

An algorithm for WDM channel allocation, based on the concept of Optimal Golomb Ruler (OGR), is proposed. This algorithm enhances system performance by locating an allocation set, where the degradation caused by the effects of interchannel interference and Four-Wave Mixing (FWM) is minimal. Two sets of simulation were performed on an 8×10Gbps-channel system (channel spacing of 50GHz for equally spaced allocation), with 50% pre-allocated bandwidth using non-zero dispersion-shifted fibers with dispersion of 3 and 6ps/nm.km at 1550nm. Results showed BER improvement of 1.75 and 0.97 for the 3 and 6ps/nm.km simulations respectively. This improvement is significant, considering the fact that no additional cost (bandwidth) was incurred, unlike existing unequally spaced channel allocation methods.

© 2003 Optical Society of America

OCIS Codes
(060.4510) Fiber optics and optical communications : Optical communications
(190.4380) Nonlinear optics : Nonlinear optics, four-wave mixing

ToC Category:
Research Papers

History
Original Manuscript: April 10, 2003
Revised Manuscript: May 22, 2003
Published: June 2, 2003

Citation
Vrizlynn Thing, P. Shum, and M. Rao, "Channel allocation algorithm for WDM systems," Opt. Express 11, 1322-1327 (2003)
http://www.opticsinfobase.org/oe/abstract.cfm?URI=oe-11-11-1322


Sort:  Journal  |  Reset  

References

  1. K. Inoue, "Experimental study on channel crosstalk due to fiber four-wave mixing around the zero-dispersion wavelength," J. Lightwave Technol. 12, 1023-1028 (1994) [CrossRef]
  2. W. C. Kwong, G. C. Yang, and K. D. Chang, "Locating FWM Crosstalks in High-Capacity WDM Lightwave Systems," IEEE International Conference on Communications 3, 726-730, ICC (2001)
  3. W. C. Kwong, and G. C. Yang, "An Algebraic Approach to the Unequal-Spaced Channel-Allocation Problem in WDM Lightwave Systems," IEEE Trans. Commun. 45, (1997) [CrossRef]
  4. H.P. Sardesai, "A simple channel plan to reduce effects of nonlinearities in dense WDM systems," Conference on Lasers and Electro-Optics, CLEO (Optical Society of America, Washington, DC, 1999) pp. 183-184
  5. W. C. Kwong and G. C. Yang, "Allocation of unequal-spaced channels in WDM lightwave systems," Electron. Lett. 31, (1995) [CrossRef]
  6. F. Forghieri, R. W. Tkach, A. R. Chraplyvy, and D. Marcuse, "Reduction of Four-Wave Mixing Crosstalk in WDM Systems Using Unequally Spaced Channels," IEEE Photon. Technol. Lett. 6, (1994) [CrossRef]
  7. F. Forghieri, R. W. Tkach, and A. R. Chraplyvy, "WDM Systems with Unequally Spaced Channels," J. Lightwave Technol. 13, (1995) [CrossRef]
  8. B. Hwang and O. K. Tonguz, "A Generalized Suboptimum Unequally Spaced Channel Allocation Technique �?? Part I: In IM/DD WDM Systems," IEEE Trans. Commun. 46, (1998)
  9. M. D. Atkinson, N. Santoro, and J. Urrutia, "Integer sets with distinct sums and differences and carrier frequency assignments for nonlinear repeaters," IEEE Trans. Commun. Com-34, 614-617 (1986) [CrossRef]
  10. J. B. Shearer, "Some New Disjoint Golomb Rulers," IEEE Trans. Inf. Theory 44, 3151-3153 (1998) [CrossRef]
  11. A. Dollas, W. T. Rankin, and D. McCracken, "A New Algorithm for Golomb Ruler Derivation and Proof of the 19 Mark Ruler," IEEE Trans. Inf. Theory 44, 379-382 (1998) [CrossRef]
  12. M. D. Atkinson, N. Santoro, and J. Urrutia, "Integer sets with distinct sums and differences and carrier frequency assignments for nonlinear repeaters," IEEE Trans. Commun. Com-34, 614-617, June 1986 [CrossRef]
  13. J. Singer, "A theorem in finite projective geometry and some applications to number theory," Transactions American Mathematical Society 43, 377-385 (1938) [CrossRef]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

Figures

Fig. 1. Fig. 2.
 

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited